Louisiana, 2003Damaging Wind in Louisiana, July 19, 2003
July 19, 2003 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 19, 2:45 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 19, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT SAT JUL 19 2003
THE RADAR SCOPE IS LIT UP WITH THUNDERSTORMS...BUT ANY SEVERE
WEATHER HAS BEEN VERY ISOLATED THUS FAR. THE BIG FORECAST PROBLEM IS
DETERMINING WHERE AND HOW MUCH CONVECTION WILL BE LEFT AT 7 PM FOR
THE START OF THE TONIGHT PERIOD. FOR THE REMAINDER OF THIS
AFTERNOON...THE LINE OF CONVECTION GENERATED BY THE OUTFLOW BOUNDARY
OVER THE NORTHERN CWA/PWA HAS WEAKENED WHILE SEA/LAKE BREEZE
CONVECTION HAS INCREASED FROM THE NORTH SHORE OF LAKE PONTCHARTRAIN
TO THE MS COAST. CURRENT ACTIVITY OVER THE SOUTHWEST MS AND ADJACENT
LA PARISHES SHOULD HAVE EITHER DIMINISHED OR MOVED SOUTH BY 7 PM.
WILL MAINTAIN A CHANCE THERE THIS EVENING IN CASE ADDITIONAL
ACTIVITY FORMS TO THE NORTH. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR
THROUGH SUNSET MAINLY WHERE THE OUTFLOW BOUNDARIES INTERSECT THE SEA
BREEZE.
FOR SUNDAY...THE GFS APPEARS TO HAVE A PROBLEM WITH CONVECTIVE
FEEDBACK AS IT SPINS UP A VORT MAX OUT OF NOWHERE ACROSS THE
FORECAST AREA. FOR THIS TO VERIFY...THERE WOULD HAVE TO BE MCS
DEVELOPMENT IN NORTHERN MS LATE THIS AFTERNOON OR TONIGHT WHICH
WOULD SEND AN MCV INTO OUR AREA ON SUNDAY. THIS CANNOT BE COMPLETELY
RULED OUT...BUT FOR NOW WILL MAINTAIN CONTINUITY AND LEAN TOWARDS
THE DRIER ETA/NGM SOLUTIONS. SCATTERED THUNDERSTORMS AND A FEW
SEVERE STORMS ARE A GOOD BET BY AFTERNOON ON SUNDAY.
THE GFS SHOWS A SUBSTANTIAL SHORTWAVE TROUGH ROTATING SOUTHEAST EAST
OF THE UPPER HIGH INTO THE AMPLIFYING EASTERN CONUS TROUGH ON
MONDAY. MOST OF THE PVA FROM THIS SYSTEM REMAINS EAST OF FORECAST
AREA AND DRIER AIR BEGINS TO FILTER IN THE MID LEVELS. WILL MAINTAIN
POPS IN THE CHANCE CATEGORY ALTHOUGH THE MODELS LOWER THEM TO SLIGHT
CHANCE.
THE GFS CONTINUES TO HAVE CONTINUITY...AND IN FACT SPEEDS UP THE
COLD FRONTAL PASSAGE TO THE NORTHERN ZONES LATE TUESDAY AND THE
COASTAL AREAS ON WEDNESDAY. AFTER COORDINATION WITH ADJOINING
WFO/S...WILL CONTINUE TO DELAY THE FRONTAL PASSAGE SOMEWHAT...BUT
WILL DECREASE POPS TO SLIGHT CHANCE ACROSS THE NORTHERN HALF OF THE
AREA FRIDAY AND SATURDAY. THE MAIN IMPACT OF THE FRONT WILL BE
SLIGHTLY LOWER DEWPOINTS AND NIGHTTIME TEMPERATURES NORTH OF LAKE
PONTCHARTRAIN AND I-10 THURSDAY THROUGH SATURDAY.
MCB 72/90/72/92/72 34233 BTR 74/90/74/92/75 34232
MSY 75/90/75/92/76 54232 GPT 74/89/74/89/75 54243
.NEW...NONE
LA...NONE.
MS...NONE.
22
Hazardous weather outlook, Jul 19, 11:40 AM CST, 3 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1240 PM CDT SAT JUL 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP AND MOVE IN
FROM THE NORTH THIS AFTERNOON AND EVENING ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI...AND THE ADJACENT COASTAL WATERS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH MISSISSIPPI
AND ACROSS AREAS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF
INTERSTATE 10...THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREATS
WILL BE DAMAGING WIND GUSTS...FREQUENT TO CONTINUOUS LIGHTNING
STRIKES...AND HAIL. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED WITH
ONE TO THREE INCHES OF RAIN IN AN HOUR OR TWO POSSIBLE. PONDING OF
WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE.
ELSEWHERE ACROSS AREAS SOUTH OF INTERSTATE 10 IN SOUTHEAST
LOUISIANA...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
ARE POSSIBLE THIS AFTERNOON AND EVENING.
THE ATMOSPHERE WILL BE VERY WARM...MOIST AND UNSTABLE TODAY. IN
ADDITION...UPPER LEVEL DISTURBANCES AND OUTFLOW BOUNDARIES WILL MOVE
SOUTH ACROSS CENTRAL GULF COAST REGION THIS AFTERNOON AND TONIGHT
AND MERGE WITH THE SEA BREEZES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY THROUGH FRIDAY. ISOLATED STORMS MAY BRIEFLY APPROACH SEVERE
THRESHOLDS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
Thunderstorm Wind, East Baton Rouge
- When
- July 19, 3:00 PM CST to 4:00 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.467, -91.167
Thunderstorm winds blew down a few trees and several tree limbs. One tree fell through a house and four other homes and businesses received minor damage from falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 19, 20032 deaths · 3 injured · 1 event
- Tornadoes and Hail in Minnesota, July 19, 2003$6.0 million · F0 · 40 events
- Tornado and Hail in North Dakota, July 19, 2003$4.0 million · F0 · 31 events
- Flash Flood in Nevada, July 19, 2003$250,000 · 1 event
- Lightning Strikes in South Carolina, July 19 to 21, 2003$175,000 · 2 events
- Tornado and Hail in North Carolina, July 19, 2003$25,000 · F1 · 14 events
- Hail in Minnesota, July 19, 20031 injured · $100,000 · 2.5 in hail · 1 event
- Hail in Nebraska, July 19, 2003$54,000 · 1.75 in hail · 10 events
- Damaging Winds in Georgia, July 19, 2003$35,000 · 50 kt wind · 2 events
- Lightning Strike and Heavy Rain in North Carolina, July 19 to 21, 2003$30,000 · 2 events
- Hail and Damaging Wind in Alabama, July 19, 2003$20,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Minnesota, July 19, 20031.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372814.